Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
136 Doctors are Online

Suggest remedies for vomiting in an elderly person

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1312 Questions
Question
My 67 year old wife has been vomiting for 12 hours. The last 8 hours she has been vomiting a yellow substance believed to be bile. She has a low grade fever, experiences hot and cold chills and her stomach aches. She had a Flu shot two weeks ago. Please respond, Thank You
Posted Sun, 19 Nov 2017 in Infections
 
 
Answered by Dr. Suma Parinam 14 minutes later
Brief Answer:
Stomach flu, ER is the next step

Detailed Answer:
Hi,

It looks like she is suffering from stomach flu or viral gastroenteritis.
It is important to stablize her at the moment as she is likely to drop her BP and pulse. If your home remedies or medicines to stop vomitings did not help it is important to get to a clinic immediately.
Since she is vomiting and cannot take oral fluids she is likely to deteriorate further without IV fluids.
She needs to be stabilized with IV fluids.
I suggest to see at the ER or local urgent care quickly. At least an IV anti emetics injection would control the vomitings quickly.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor